Alert archive / New Jersey / Gale Watches in 2016

Gale Watch 11, NWS Philadelphia/Mount Holly

February 29, 2016

NWS Philadelphia/Mount Holly issued this gale watch at Feb 29, 2016, 3:14 PM EST. It took effect at Mar 2, 2016, 8:00 AM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 29, 2016, 3:14 PM EST (20:14 UTC)
In effect from
Mar 2, 2016, 8:00 AM EST
Expired
Mar 1, 2016, 4:29 AM EST
In force
Issued by
NWS Philadelphia/Mount Holly

The text

As transmitted.

225 
WHUS71 KPHI 292014
MWWPHI

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
314 PM EST MON FEB 29 2016

ANZ450-451-010915-
/O.CON.KPHI.SC.Y.0027.000000T0000Z-160301T0300Z/
/O.NEW.KPHI.GL.A.0011.160302T1300Z-160303T0000Z/
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
314 PM EST MON FEB 29 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...
...GALE WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A GALE
WATCH...WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING.

* LOCATIONS...THE NORTHERN AND CENTRAL NEW JERSEY COASTAL WATERS.

* WINDS...WEST 15 TO 20 KT WITH GUSTS UP TO 25 KT THIS EVENING.
  WEST BECOMING NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 35 KT ON
  WEDNESDAY.

* SEAS...4 TO 6 FEET THIS EVENING...5 TO 8 FEET ON WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

ANZ452>455-010915-
/O.CON.KPHI.SC.Y.0027.000000T0000Z-160301T0300Z/
/O.NEW.KPHI.GL.A.0011.160302T1300Z-160303T0000Z/
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
314 PM EST MON FEB 29 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...
...GALE WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A GALE
WATCH...WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING.

* LOCATION...THE COASTAL ATLANTIC WATERS OF SOUTHERN NEW JERSEY 
  AND DELAWARE.

* WINDS...WEST 15 TO 20 KT WITH GUSTS UP TO 25 KT THIS EVENING.
  WEST BECOMING NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 35 KT ON
  WEDNESDAY.

* SEAS...4 TO 6 FEET THIS EVENING...5 TO 8 FEET ON WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

ANZ430-431-010915-
/O.CON.KPHI.SC.Y.0027.000000T0000Z-160229T2300Z/
/O.NEW.KPHI.GL.A.0011.160302T1300Z-160303T0000Z/
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
314 PM EST MON FEB 29 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...
...GALE WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A GALE
WATCH...WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING.

* LOCATION...THE COASTAL ATLANTIC WATERS OF SOUTHERN NEW JERSEY 
  AND DELAWARE.

* WINDS...WEST 15 TO 20 KT WITH GUSTS UP TO 25 KT THIS EVENING.
  WEST BECOMING NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 35 KT ON
  WEDNESDAY.

* SEAS...2 TO 4 FEET THIS EVENING...3 TO 5 FEET ON WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$
3 follow-up statements
787 
WHUS71 KPHI 010141
MWWPHI

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
841 PM EST MON FEB 29 2016

ANZ450-451-011700-
/O.CON.KPHI.SC.Y.0027.000000T0000Z-160301T0300Z/
/O.CON.KPHI.GL.A.0011.160302T1300Z-160303T0000Z/
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
841 PM EST MON FEB 29 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...
...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING...

* LOCATIONS...THE NORTHERN AND CENTRAL NEW JERSEY COASTAL WATERS.

* WINDS...WEST 15 TO 25 KT WITH GUSTS UP TO 35 KT.

* SEAS...5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

ANZ452>455-011700-
/O.CON.KPHI.SC.Y.0027.000000T0000Z-160301T0300Z/
/O.CON.KPHI.GL.A.0011.160302T1300Z-160303T0000Z/
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
841 PM EST MON FEB 29 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...
...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING...

* LOCATION...THE COASTAL ATLANTIC WATERS OF SOUTHERN NEW JERSEY 
  AND DELAWARE.

* WINDS...SOUTHWEST 15 TO 25 KT WITH GUSTS UP TO 35 KT.

* SEAS...5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

ANZ430-431-011700-
/O.CON.KPHI.GL.A.0011.160302T1300Z-160303T0000Z/
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
841 PM EST MON FEB 29 2016

...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING...

* LOCATION...THE COASTAL ATLANTIC WATERS OF SOUTHERN NEW JERSEY 
  AND DELAWARE.

* WINDS...NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 35 KT.

* SEAS...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$
376 
WHUS71 KPHI 010240
MWWPHI

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
940 PM EST MON FEB 29 2016

ANZ452>455-011545-
/O.CAN.KPHI.SC.Y.0027.000000T0000Z-160301T0300Z/
/O.CON.KPHI.GL.A.0011.160302T1300Z-160303T0000Z/
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
940 PM EST MON FEB 29 2016

...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS CANCELLED THE
SMALL CRAFT ADVISORY.

* LOCATION...THE COASTAL ATLANTIC WATERS OF SOUTHERN NEW JERSEY 
  AND DELAWARE.

* WINDS...SOUTHWEST 15 TO 25 KT WITH GUSTS UP TO 35 KT.

* SEAS...5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

ANZ450-451-011545-
/O.EXT.KPHI.SC.Y.0027.000000T0000Z-160301T1100Z/
/O.CON.KPHI.GL.A.0011.160302T1300Z-160303T0000Z/
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
940 PM EST MON FEB 29 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EST TUESDAY...
...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING...

* LOCATIONS...THE NORTHERN AND CENTRAL NEW JERSEY COASTAL WATERS.

* WINDS...WEST 15 TO 25 KT WITH GUSTS UP TO 35 KT.

* SEAS...5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

ANZ430-431-011545-
/O.CON.KPHI.GL.A.0011.160302T1300Z-160303T0000Z/
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
940 PM EST MON FEB 29 2016

...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING...

* LOCATION...THE COASTAL ATLANTIC WATERS OF SOUTHERN NEW JERSEY 
  AND DELAWARE.

* WINDS...NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 35 KT.

* SEAS...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$
224 
WHUS71 KPHI 010929
MWWPHI

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
429 AM EST TUE MAR 1 2016

ANZ450-451-012230-
/O.CAN.KPHI.SC.Y.0027.000000T0000Z-160301T1100Z/
/O.UPG.KPHI.GL.A.0011.160302T1300Z-160303T0000Z/
/O.NEW.KPHI.GL.W.0016.160302T0900Z-160303T0000Z/
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
429 AM EST TUE MAR 1 2016

...GALE WARNING IN EFFECT FROM 4 AM TO 7 PM EST WEDNESDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 4 AM TO 7 PM EST WEDNESDAY. THE
SMALL CRAFT ADVISORY HAS BEEN CANCELLED. THE GALE WATCH IS NO
LONGER IN EFFECT.

* LOCATIONS...THE NORTHERN AND CENTRAL NEW JERSEY COASTAL WATERS.

* WINDS...SOUTHWEST 20 TO 25 KT WITH GUSTS UP TO 35 KT LATE
  TONIGHT...BECOMING WEST WEDNESDAY MORNING AND NORTHWEST
  WEDNESDAY AFTERNOON.

* SEAS...5 TO 9 FEET.

* TIMING...GALE-FORCE WIND GUSTS WILL BECOME MORE WIDESPREAD ON
  WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ430-431-012230-
/O.UPG.KPHI.GL.A.0011.160302T1300Z-160303T0000Z/
/O.NEW.KPHI.GL.W.0016.160302T0900Z-160303T0000Z/
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
429 AM EST TUE MAR 1 2016

...GALE WARNING IN EFFECT FROM 4 AM TO 7 PM EST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 4 AM TO 7 PM EST WEDNESDAY. THE
GALE WATCH IS NO LONGER IN EFFECT.

* LOCATION...THE DELAWARE BAY.

* WINDS...SOUTHWEST 20 TO 25 KT WITH GUSTS UP TO 35 KT LATE
  TONIGHT...BECOMING WEST WEDNESDAY MORNING AND NORTHWEST
  WEDNESDAY AFTERNOON.

* SEAS...2 TO 4 FEET.

* TIMING...GALE-FORCE WIND GUSTS WILL BECOME MORE WIDESPREAD ON
  WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ452>455-012230-
/O.UPG.KPHI.GL.A.0011.160302T1300Z-160303T0000Z/
/O.NEW.KPHI.GL.W.0016.160302T0900Z-160303T0000Z/
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
429 AM EST TUE MAR 1 2016

...GALE WARNING IN EFFECT FROM 4 AM TO 7 PM EST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 4 AM TO 7 PM EST WEDNESDAY. THE
GALE WATCH IS NO LONGER IN EFFECT.

* LOCATION...THE COASTAL ATLANTIC WATERS OF SOUTHERN NEW JERSEY 
  AND DELAWARE.

* WINDS...SOUTHWEST 20 TO 25 KT WITH GUSTS UP TO 35 KT LATE
  TONIGHT...BECOMING WEST WEDNESDAY MORNING AND NORTHWEST
  WEDNESDAY AFTERNOON.

* SEAS...5 TO 9 FEET.

* TIMING...GALE-FORCE WIND GUSTS WILL BECOME MORE WIDESPREAD ON
  WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this gale watch went out at Feb 29, 9:43 AM EST, 5 hours 31 minutes earlier.

Area forecast discussion, Feb 29, 9:43 AM EST, 5 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
943 AM EST MON FEB 29 2016

.SYNOPSIS...
A WEAK COLD FRONTAL PASSAGE OCCURS TODAY, FOLLOWED BY CANADIAN HIGH
PRESSURE TUESDAY. MEANWHILE, LOW PRESSURE DEVELOPING ALONG THE
FRONT RANGE OF THE ROCKIES MOVES THROUGH THE OHIO VALLEY
WEDNESDAY, LEADING TO A STRONG COLD FRONTAL PASSAGE DURING THE
MORNING. HIGH PRESSURE BUILDS IN THURSDAY, WHILE LOW PRESSURE OVER
THE LOWER MISSISSIPPI VALLEY REDEVELOPS OFF THE SOUTHEAST COAST
FRIDAY. THIS LOW IS FORECAST TO PASS SOUTH OF OUR AREA EARLY NEXT
WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...

 A COLD FRONT WILL CONTINUE TO MOVE THROUGH THE REGION LATE THIS
MORNING AND THROUGH THE AFTERNOON HOURS. A NARROW BAND OF SHOWERS
WILL CONTINUE TO MOVE EAST ACROSS THE REGION LATE THIS MORNING.
HOWEVER, DEWPOINTS ARE QUITE A BIT LOWER THAN GUIDANCE HAS, MEANING
A LOT OF THE PRECIPITATION IS NOT REACHING THE GROUND. STILL SOME
SCATTERED LIGHT RAIN SHOWERS ARE BEING REPORTED WHICH MAY AMOUNT
TO A FEW HUNDREDTHS OF QPF IN SPOTS. CARRYING SOME CHANCE POPS
WITH THE AREA OF SHOWERS THROUGH EARLY AFTERNOON FROM WEST TO EAST
ACROSS THE REGION. TEMPERATURES WITH THE FRONTAL BOUNDARY ARE ALSO
VARIABLE AS WELL AND TOOK CURRENT TEMPERATURE TRENDS INTO ACCOUNT
FOR THE NEXT FEW HOURS OVER LAV GUIDANCE WHICH IS STRUGGLING THIS
MORNING. LOCALIZED SUB FREEZING AIR IN THE VALLEYS NEAR THE
POCONOS HAS ERODED AWAY THIS MORNING, SO THE HWO HAS BEEN UPDATED
ALONG WITH THE SPS BEING ALLOWED TO EXPIRE. CLEARING SKIES SHOULD
OCCUR THIS AFTERNOON WITH WEST WIND GUSTS AROUND 30 MPH LIKELY
WAITING A FEW MORE HOURS TO KICK IN ONCE SOME CLEARING OCCURS
BEHIND THE FRONT.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM TUESDAY/...
THE GUSTY WINDS WILL SUBSIDE AROUND SUNSET AS THE BOUNDARY LAYER
STABILIZES. THE WINDS SHOULD PREVENT TEMPS FROM DROPPING OFF
TOO FAST AFTER DARK EVEN IN THE PRESENCE OF WEAK CAA.

ANOTHER COLD FRONT WILL APPROACH FROM THE GREAT LAKES THIS EVENING.
THE MOVEMENT OF THE FRONT WILL SLOW DOWN AS IT DROPS SOUTHWARD INTO
NE PA AND NW NJ DURING THE OVERNIGHT. THERE SHOULD BE MINIMAL
IMPACTS TO OUR SENSIBLE WEATHER WITH THIS FRONT ASIDE FROM A WIND
SHIFT OUT OF NORTH AND SOME MID LEVEL CLOUDS ACROSS THESE NORTHERN
ZONES.

FORECAST LOWS TONIGHT ARE CLOSE TO MOS GUIDANCE, IF NOT A FEW
DEGREES ABOVE, SINCE THE WINDS MAY CURB THE RADIATIONAL COOLING
OUTSIDE OF THE TYPICAL SHELTERED VALLEYS.

&&

.LONG TERM /TUESDAY THROUGH SUNDAY/...
THE MAIN CONCERNS ARE A STORM SYSTEM THAT WILL IMPACT THE REGION ON
WEDNESDAY WITH UNCERTAINTY STILL SURROUNDING POTENTIAL LOW PRESSURE
DEVELOPMENT NEAR THE EAST COAST FRIDAY INTO SATURDAY.

THE MAIN MID-LEVEL FEATURES ARE AN ALEUTIAN LOW PROMOTING A
STRONG RIDGE OVER THE ROCKIES, AND A CLOSED LOW NEAR HUDSON'S BAY,
WHICH MAINTAINS A MEAN TROUGH OVER THE EASTERN CONUS WITH A
TENDENCY FOR AMPLIFICATION OVER THE MIDDLE ATLANTIC. THE NEXT
NORTHERN STREAM SHORTWAVE, ENTERING THE WEST COAST ATTM, WILL
INTERACT WITH SOUTHERN STREAM ENERGY, AND ORGANIZE LOW PRESSURE
OVER THE OHIO VALLEY ON TUESDAY AFFECTING OUR REGION INTO
WEDNESDAY. THE MODELS HAVE COME INTO MUCH BETTER AGREEMENT ON THIS
SYSTEM. ANOTHER SHORTWAVE, FAR OUT OVER THE CENTRAL PACIFIC ATTM,
IS EXPECTED TO LEAD TO THE REDEVELOPMENT OF LOW PRESSURE OFF THE
SOUTHEAST US COAST ON FRIDAY.

TUESDAY...THERE IS THE POTENTIAL FOR SOME PATCHY FOG TO START THE
DAY, PARTICULARLY NORTHWEST OF I-95, WHICH SHOULD DIFFUSE BY MID-
MORNING, AS THE BOUNDARY LAYER BEGINS TO MIX WITH DAYTIME HEATING.
THE NEXT STORM SYSTEM WILL APPROACH FROM THE WEST, AS LOW PRESSURE
ORGANIZES OVER THE OHIO VALLEY DURING THE DAY. FOR MOST OF THE DAY
OUR CWA IS IN THE CONFLUENT REGION OF THE UPPER-LEVEL JET, ALONG
WITH A SLIGHT ANTICYCLONIC CURVATURE TO THE MID-LEVEL FLOW, BOTH OF
WHICH WILL PROMOTE SUBSIDENCE THROUGH THE COLUMN. LOW-LEVEL WARM AIR
ADVECTION WILL TAKE PLACE, AS A SOUTH-SOUTHEAST FLOW BECOMES
ESTABLISHED DURING THE DAY. UPPER LEVEL AND EVENTUALLY MID-LEVEL
MOISTURE WILL INCREASE ALOFT, PARTICULARLY OVER THE NORTHERN HALF OF
THE CWA, SO CLOUDINESS WILL INCREASE. MODEL SOUNDINGS INDICATE
MIXING TO ONLY AROUND 900 HPA, WHERE TEMPERATURES ARE AROUND 11C,
WHICH YIELDS HIGH TEMPERATURES AROUND 60 ALONG I-95, WITH COOLER
TEMPERATURES NEAR THE COAST DUE TO THE ONSHORE FLOW. BOTH MODEL 2M
TEMPERATURES AND MOS GUIDANCE HAVE BEEN TOO CONSERVATIVE WITH HIGH
TEMPERATURES RECENTLY, AND THIS IS REFLECTED IN OUR MAX TEMP
FORECAST BEING A FEW DEGREES ABOVE GUIDANCE, WHICH MAY NOT BE
GENEROUS ENOUGH.

TUESDAY NIGHT AND WEDNESDAY...ANOTHER DYNAMIC MID-WEEK SYSTEM AS
AN UPPER LEVEL DUEL-JET STRUCTURE AND A 500 HPA NEGATIVE TILT
TROUGH PROMOTE DEEPENING LOW PRESSURE THOUGH THE OHIO VALLEY. THIS
ADVECTS AMPLE MOISTURE NORTHWARD, AND COMBINED WITH STRONG LIFT
ON THE ORDER OF 10 MICROBARS/SEC, EXPECTING A BRIEF PERIOD OF
HEAVY RAINFALL. THERE IS SOME MODEL DISAGREEMENT REGARDING QPF,
BUT WE GENERALLY FOLLOWED THE GEFS/SREF GUIDANCE, WHICH SUGGESTS
UP TO AN INCH IN THE POCONOS, TAPERING TO LESS THAN 0.5 INCHES IN
DELMARVA. THIS IS SENSIBLE GIVEN THE CLIMATOLOGY OF THE SYNOPTIC
SETUP, BUT THE SYSTEM IS TRENDING MORE PROGRESSIVE, SO THESE
AMOUNTS MAY NEED TO BE TEMPERED SOMEWHAT. IN ADDITION, FORCED
CONVECTION COULD CERTAINLY AFFECT THESE AMOUNTS.

THE PRIMARY MODEL DISAGREEMENT IS WITH REGARD TO THE TIMING OF THE
FROPA AND MAX TEMPS. THE MODELS GENERALLY INDICATE A MORNING FROPA,
EXPECT FOR THE OUTLIER NAM, WHICH IS IN THE AFTERNOON. THERE IS THE
POTENTIAL FOR HIGH TEMPERATURES TO REACH THE MID 60S IF THE FROPA IS
DELAYED UNTIL AFTERNOON, WHILE HIGH TEMPERATURES MAY ONLY REACH THE
MID-50S IF THE FROPA OCCURS IN THE MORNING. GIVEN THE TREND FOR A
MORNING FROPA, OUR MAX TEMP FORECAST REFLECTS THE LATTER. WE ALSO
HAVE TO CONSIDER THE POTENTIAL OF FORCED CONVECTION, GIVEN THE
POSITION OF THE UPPER-LEVEL JET, NEGATIVE TILT OF THE MID-LEVEL
TROUGH, DEEPENING SURFACE LOW OVER THE OHIO VALLEY, AND LOW-LEVEL
WARM AIR ADVECTION. MODEL INDICES INDICATE A HIGH SHEAR-LOW CAPE
ENVIRONMENT WITH BULK SHEAR IN EXCESS OF 60 KNOTS AND 200 J/KG OF
MOST UNSTABLE CAPE. MID-LEVEL LAPSE RATES APPROACH 6C/KM, POSSIBLY
ENHANCED BY SOME DRIER AIR WORKING IN ALOFT AS WELL. WHILE THE
INGREDIENTS FOR THUNDER ARE PRESENT, ESPECIALLY TO THE SOUTHEAST OF
I-95, WHERE SHOWALTER INDICES BECOME NEGATIVE, THE QUESTION IS
WHETHER OR NOT PARCELS CAN BECOME SURFACE BASED. GIVEN THE EARLIER
COLD FROPA, IT/S UNLIKELY WE'LL GENERATE SURFACE-BASED CAPE, SO IT
WILL BE TOUGH TO OVERCOME THE INVERSION AND MIX STRONGER ELEMENTS OF
THE LOW-LEVEL JET, WHICH APPROACHES 60 KNOTS AT 850 HPA.

THERE IS HIGHER CONFIDENCE IN MIXING STRONGER WINDS POST-FROPA WITH
NORTHWEST GUSTS TO 35 KNOTS POSSIBLE, GIVEN STEEP LOW-LEVEL LAPSE
RATES AND SURFACE PRESSURE RISES IN THE POST FRONTAL AIRMASS. THE
NAM IS A BIT MORE ROBUST AND INDICATES THE POTENTIAL FOR 40 KNOT
WIND GUSTS, SO THIS WILL NEED TO BE WATCHED CLOSELY FOR IMPACTS.

WEDNESDAY NIGHT AND THURSDAY...FAIR AND DRY WEATHER WITH CONTINUED
BREEZY CONDITIONS.

FRIDAY AND SATURDAY...THE 00Z GFS HAS COME INTO AGREEMENT WITH THE
ECMWF, AS LOW PRESSURE DEEPENS JUST SOUTHEAST OF THE OUTER BANKS.
IN ADDITION TO THE SHORT WAVE ENERGY ASSOCIATED WITH THIS FEATURE
CURRENTLY OVER THE CENTRAL PACIFIC, INCONSISTENCIES IN MODEL
SOLUTIONS ARE ALSO TIED TO THE DEAMPLIFYING LONGWAVE PATTERN, AS
THE WEST COAST NOAM RIDGE BREAKS DOWN AND THE CLOSED LOW OVER
LABRADOR RETREATS NORTHEASTWARD DUE TO A LACK OF HIGH LATITUDE
BLOCKING. WHILE THESE DEVELOPMENTS ARE NOT PROMISING FOR AN EAST
COAST STORM, THE POTENTIAL IS STILL THERE, SO WE HAVE KEPT POPS IN
THE FORECAST AND THE MENTION IN THE HWO.

&&

.AVIATION /15Z MONDAY THROUGH FRIDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

MAIN FORECAST CHALLENGES ARE THE WIND DIRECTION AND SPEED FOR THE
NEXT FEW HOURS. THERE HAS BEEN SOME VARIABILITY, PARTICULARLY FOR
ABE AND RDG THE LAST FEW HOURS. HOWEVER THE GENERAL EXPECTATION
FOR WESTERLY WIND GUSTS TO PERHAPS BE DELAYED BUT NOT DENIED THIS
AFTERNOON. FREQUENT GUSTS OF 25-30 KT ARE EXPECTED BY THE
AFTERNOON WITH A FEW GUSTS AS HIGH AS 35 KT POSSIBLE BETWEEN
15-20Z. WINDS ARE EXPECTED TO DIMINISH BETWEEN 21- 00Z. WINDS
GENERALLY UNDER 10 KT TONIGHT.

A 2-H TEMPO GROUP TO ACCOUNT FOR THE SHOWERS WITH THE FROPA THIS
MORNING. IMPACT SHOULD BE MINIMAL AND GENERALLY REMAIN VFR THRU
THE VALID TAF PERIOD.

OUTLOOK...

TUE...PREDOMINANTLY VFR. PATCHY FOG POSSIBLE TUE AM. HIGH CONFIDENCE.

TUE NIGHT AND WED...MVFR POSSIBLE IN SHRA. SOUTH-SOUTHWEST WINDS MAY
GUST AROUND 20 KNOTS TUE NIGHT, THEN VEERING TO NW TUESDAY MORNING
WITH GUSTS TO 30 KNOTS POSSIBLE. HIGH CONFIDENCE.

WED NIGHT AND THU...VFR. NORTHWEST WIND GUSTS TO 25 KNOTS POSSIBLE.
HIGH CONFIDENCE.

FRI...MAINLY VFR. HOWEVER, IF STORM SYSTEM TO THE SOUTH TRENDS
FURTHER NORTH, A PERIOD OF MVFR/IFR WOULD BE POSSIBLE W/ PRECIP.

&&

.MARINE...
SWLY WINDS ACROSS OUR COASTAL ATLANTIC WATERS HAVE GENERALLY BEEN IN
THE 10-20 KT RANGE FOR MUCH OF THE NIGHT BUT THEY WILL INCREASE THIS
MORNING AHEAD OF A COLD FRONT. A WIND SHIFT FROM THE W WILL OCCUR IN
WAKE OF FROPA THIS AFTERNOON. GUSTS SHOULD STAY CLOSER TO 25 KT FOR
MOST OF OUR MARINE ZONES DUE TO WEAKER LAPSE RATES ABOVE THE COLDER
WATERS. HOWEVER, LOCALLY HIGHER GUSTS NEAR 30 KT IS A POSSIBILITY
RIGHT ALONG THE COAST THIS AFTERNOON.

OUTLOOK...
TUE...SUB-SCA CONDITIONS ANTICIPATED. MODERATE CONFIDENCE.

TUE NIGHT AND WED...SOUTHERLY FLOW INCREASES AHEAD OF THE SYSTEM
AND SEAS RESPOND QUICKLY AS WELL WITH SCA MOST LIKELY TUE NIGHT.
AS WINDS VEER TO THE NORTHWEST WED, GUSTS COULD REACH GALE FORCE,
BUT THERE IS STILL ENOUGH UNCERTAINTY TO HOLD OFF ON GALE WATCHES.

WED NIGHT AND THU...STRONG SCA CONDITIONS WED NIGHT IN TERMS OF
WINDS AND SEAS, BOTH OF WHICH ARE EXPECTED TO SUBSIDE BY THU AFTN.

FRI...SCA CONDITIONS POSSIBLE AS STORM SYSTEM OFF THE SOUTHEAST
COAST ORGANIZES. LOW CONFIDENCE.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 10 PM EST THIS EVENING FOR
     ANZ450>455.
     SMALL CRAFT ADVISORY UNTIL 6 PM EST THIS EVENING FOR ANZ430-
     431.

&&

SYNOPSIS...FRANCK
NEAR TERM...GAINES/KLEIN
SHORT TERM...KLEIN
LONG TERM...FRANCK
AVIATION...FRANCK/GAINES/KLEIN
MARINE...FRANCK/KLEIN
Hazardous weather outlook, Feb 29, 9:30 AM EST, 5 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
930 AM EST MON FEB 29 2016

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-070-071-101>106-011430-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-
CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER-
WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS-
930 AM EST MON FEB 29 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

LOW PRESSURE IS CURRENTLY FORECAST TO TRACK TO OUR SOUTH ON FRIDAY
AND SATURDAY. THE POTENTIAL FOR ACCUMULATING SNOW IS DEPENDENT ON
THE TRACK OF THE LOW AND AMOUNT OF COLD AIR IN PLACE. THERE IS
CONSIDERABLE UNCERTAINTY THIS FAR OUT, SO PLEASE CONTINUE TO
MONITOR OUR LATEST FORECASTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-011430-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
930 AM EST MON FEB 29 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE IS THE POTENTIAL FOR GALE FORCE WINDS WEDNESDAY AND
WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Gale Watches in New Jersey, 2016Every gale watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.